MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for an annual inspection and in addition to the reported in b5, the evaluation found the following: due to a crack on the control unit the water tightness was lost, due to a crack on the plastic distal end cover the insulation resistance value at distal end did not meet the standard value, the light guide lens had a crack and a chip, the bending section cover rubber had wear, the connecting tube had a buckling, due to wear of the angle wire the bending angle in the up direction did not meet the standard value, the image guide protector was damaged, and due to a pinhole on the universal cord water tightness was lost.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the evis exera ii colonovideoscope was due for an annual inspection.No patient harm was associated with this event/request.The device was returned to olympus for an annual inspection and found due to damage the angulation becomes locked and cannot disengage, due to deformation of right/left sprocket the bending section could not be controlled at all, and the right/left holds the position with no automatic return.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 7 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the user hit the control section during handling which caused damage of the bending mechanism inside the control section.The event can be detected and prevented by following the instructions for use which state: -evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection 3.2 inspection of the endoscope_ inspection of the bending mechanisms -evis exera ii gif/cf/pcf type 180 series operation manual _important information ¿ please read before use_ warnings and cautions :do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17485153
Report Number9610595-2023-11378
Device Sequence Number20676696
Product Code FDF
UDI-Device Identifier04953170339882
UDI-Public04953170339882
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown